advertisement
Question
Posted by: Ethel | 2011/08/11

Effexor withdrawl MADNESS

Dear doctor,

Seeing this drug killed my sex life I ve asked to be taken off of it. It was give to me as part of my migraine threat. I''ve gotten as far as going down to 35,2 g per day then took half of this but then the side effects started. Bad dizziness etc I am sure you know the list. The question is how does one REALLY get OFF of this pathetic drug!! How Long do these symptoms last ??? I have a very responsible job and can''t be in a state where I cannot function. I also cannot NOT have a sex life no orgasm in sight. My god this drug should be banned. I''ve read all about the withdrawal on line but NO ONE tells you how to really get off of it and most of all how to cope with the withdrawal. I have real empathy for drug addicts after this experience and am appalled that such a drug is legal. I look forward to your answer with desperate interest !!!!

Thank you for your valuable time in answering this question.

Best regards.

Prof. Ethel P

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It seems to be an individual reaction, as some people find sexual side-effects, including possibly a loss of libido, or loss of orgasm, when taking any of most alternative antidepressants. None of them has this effect in everyone who takes them, and these are some of the many possible side-effects that any good doctor would anticipate as posible ask about and monitor, and advise their patient on how to deal with them. With most drugs, side-effects are worst in the first couple of weeks, as one's body adjusts to the presence of the new chemical, and then reduce. But sexual side-effects can be enduring.
I have never used Effexor in treating Migraine, as there are other far more specific meds shown to be useful in this condition.
Similarly, withdrawal effects, while far from compulsory, can occur with many antidepressants, and again a good and wise doctor will anticipate this possibility, and advise his patient of this possibility, and recommend, for the particular drug, a suitable plan for gradual reduction of the drug. Ideally, this should be personalized to the particular drug and the particular person in each case. And withdrawal plans are not rigid, and depend on how the person reacts. When any one rop in dose causes intolerable symptoms, one generally goes back to the previous dose for a few more days before a further reduction, and if a smaller decrease is practical ( it depends on whether the drug is in a tablet, capsule or liquid form ) then the smaller decrease will be tried.
I understand how badly you feel about your experience with this particular drug, but it's legal because most people, fortunately, don't have the highly unpleasant reactions you describe.
I hope you are being dealt with by a proper specialist psychiatrist in all this, as I am cautious about the use of psychiatric drugs when they're prescribed by a GP acting alone, or by anyone other than a psychiatrist. Just as I'd be hesitant about a psychiatrist undertaking surgery or treating TB.
So you really need to disuss these problems with your prescribing doctor, who should know the best way for YOU to handle this situation, based on his knowledge of you and the reasons why he prescribed the medicine in the first place.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/08/11

It seems to be an individual reaction, as some people find sexual side-effects, including possibly a loss of libido, or loss of orgasm, when taking any of most alternative antidepressants. None of them has this effect in everyone who takes them, and these are some of the many possible side-effects that any good doctor would anticipate as posible ask about and monitor, and advise their patient on how to deal with them. With most drugs, side-effects are worst in the first couple of weeks, as one's body adjusts to the presence of the new chemical, and then reduce. But sexual side-effects can be enduring.
I have never used Effexor in treating Migraine, as there are other far more specific meds shown to be useful in this condition.
Similarly, withdrawal effects, while far from compulsory, can occur with many antidepressants, and again a good and wise doctor will anticipate this possibility, and advise his patient of this possibility, and recommend, for the particular drug, a suitable plan for gradual reduction of the drug. Ideally, this should be personalized to the particular drug and the particular person in each case. And withdrawal plans are not rigid, and depend on how the person reacts. When any one rop in dose causes intolerable symptoms, one generally goes back to the previous dose for a few more days before a further reduction, and if a smaller decrease is practical ( it depends on whether the drug is in a tablet, capsule or liquid form ) then the smaller decrease will be tried.
I understand how badly you feel about your experience with this particular drug, but it's legal because most people, fortunately, don't have the highly unpleasant reactions you describe.
I hope you are being dealt with by a proper specialist psychiatrist in all this, as I am cautious about the use of psychiatric drugs when they're prescribed by a GP acting alone, or by anyone other than a psychiatrist. Just as I'd be hesitant about a psychiatrist undertaking surgery or treating TB.
So you really need to disuss these problems with your prescribing doctor, who should know the best way for YOU to handle this situation, based on his knowledge of you and the reasons why he prescribed the medicine in the first place.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement